Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 59, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 21, 2005, 4:16 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2005, 4:16 PM CDT (21:16 UTC)
- Expired
- Jul 21, 2005, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 28 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:28 PM CDT | FLASH FLOOD | 3 N Hoover, AL | FLOODING ALONG AND NEAR PATTON CREEK IN VESTAVIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1554 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 212116
FFWBMX
ALC073-117-220015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
416 PM CDT THU JUL 21 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITY OF HOOVER
CENTRAL SHELBY COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...PELHAM...HELENA...ALABASTER
* UNTIL 715 PM CDT
* AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
PURDY...HOMEWOOD AND CAHABA HEIGHTS.
DOPPLER RADAR ESTIMATED THAT TWO TO THREE INCHES OF RAINFALL HAS
FALLEN SINCE 3 PM CDT. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE
INCHES ARE LIKELY IN THE WARNED AREA THROUGH 6 PM CDT.
SHADES CREEK...CABAHA RIVER...AND CAMP BRANCH CREEK WILL LIKELY
EXPERIENCE QUICK AND ABRUPT RISES. FLASH FLOODING IS LIKELY IN
AND NEAR THESE STREAMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3358 8668 3343 8691 3315 8688 3333 8660
3346 8655
$$
MBS/912 follow-up statements
000
WGUS74 KBMX 212143
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CDT THU JUL 21 2005
ALC073-117-220015-
SHELBY AL-JEFFERSON AL-
440 PM CDT THU JUL 21 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 715 PM CDT FOR CENTRAL
JEFFERSON AND ALL OF SHELBY COUNTY...
AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING THE BIRMINGHAM
METROPOLITAN AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
PURDY...INVERNESS...HOMEWOOD...CAHABA HEIGHTS...HOMEWOOD...
ALABASTER...HELENA...MONTEVALLO...AND CHELSEA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. FLOODING HAS BEEN OBSERVED ON
PATTON CREEK IN VESTAVIA AND SOME ROAD FLLODING OF HIGHWAY 280 IN
CHELSEA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
IN ADDITION TO THE FLOODING...THE STORMS WILL HAVE THE CAPABILITY OF
PRODUCING PEA SIZE HAIL...AND CONTINUOUS CLOUD TO GROUND LIGHTNING.
SOME TREES HAVE FALL OVER DUE TO THE SATURATED GROUND CONDITIONS.
LAT...LON 3358 8668 3358 8701 3308 8691 3307 8654
3331 8651
$$
LINHARES000
WGUS74 KBMX 212303
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
604 PM CDT THU JUL 21 2005
ALC073-117-220015-
SHELBY AL-JEFFERSON AL-
604 PM CDT THU JUL 21 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 715 PM CDT FOR SOUTHERN
JEFFERSON COUNTY AND ALL OF SHELBY COUNTY...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF THUNDERSTORMS OVER SOUTHWEST JEFFERSON COUNTY
MOVING SOUTH TOWARD OAK GROVE AND HUEYTOWN. THE SHORT CREEK BASIN
HAS RECEIVED 2.25 INCHES OF RAIN IN THE LAST HOUR.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE OVER
SOUTHWEST JEFFERSON COUNTY THROUGH 715 PM.
ELSEWHERE...RAINFALL HAS DIMINISHED SIGNIFICANTLY OVER THE
BIRMINGHAM METRO AREA...INCLUDING PATTON CREEK IN VESTAVIA
HILLS...AND ACROSS SHELBY COUNTY...PARTICULARLY THE HARDEST HIT
AREAS OF MAYBERRY CREEK IN THE MONTEVALLO AREA...AND THE YELLOWLEAF
CREEK BASIN SOUTH OF DOUBLE OAK MOUNTAIN. THESE AREAS RECEIVED 2.5
TO 3.5 INCHES OF RAIN BETWEEN 330 AND 5 PM.
SINCE RUNOFF FROM THE HEAVY RAINS IS STILL OCCURRING...THE FLASH
FLOOD WARNING REMAINS IN EFFECT ACROSS SHELBY COUNTY...AS WELL AS
SOUTHERN JEFFERSON COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3358 8668 3356 8723 3308 8691 3307 8654
3331 8651
$$
03What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:26 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 21, 3:26 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 326 PM CDT THU JUL 21 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY)... THUNDERSTORMS ACTIVITY WILL CONTINUE THROUGH THE EARLY EVENING HOURS TONIGHT ACROSS CENTRAL ALABAMA. THESE STORMS ARE EXPECTED TO DISSIPATE JUST BEFORE MIDNIGHT. TEMPERATURES TONIGHT WILL DROP INTO THE MID 70S ACROSS MOST OF THE AREA. FRIDAY...A WEAK FRONT WILL MOVE ACROSS THE FORECAST AREA LATE AND WILL BRING ADDITIONAL SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. CURRENT MOS SHOW TEMPERATURES SLIGHTLY LOWER THAN PREVIOUSLY THOUGHT WHICH MAKES SENSE CONSIDERING THE AMOUNT OF CLOUD COVER AND RAIN COVERAGE. SO...DECIDED TO DROP DAYTIME TEMPERATURES JUST A FEW DEGREES AS A RESULT. OVERNIGHT TEMPERATURES WILL ONCE AGAIN DROP INTO THE MID 70S...WHICH IT WILL BE THE CASE FOR THE NEXT FEW DAYS. SATURDAY AND SUNDAY...ONCE THE FRONT MOVES THROUGH...A SURFACE AND UPPER LEVEL DOME OF HIGH PRESSURE WILL SETUP OVER THE FORECAST AREA. THIS PATTERN WILL BRING SOME REALLY WARM TEMPERATURES FOR THE WEEKEND. NOW...WE ARE NOT TAKING RECORD BREAKING HEAT...BUT TEMPERATURES WILL BE THE WARMEST OF THE YEAR AND ACTUALLY QUITE A LONG TIME SINCE LAST SUMMER WAS QUITE A MILD SUMMER. DUE TO THE LEFTOVER MOISTURE FROM DENNIS AND THE RECENT AFTERNOON THUNDERSTORMS DEWPOINTS HAVE REMAINED IN THE LOWER TO MID 70S ACROSS MUCH OF THE AREA. WITH HIGH TEMPERATURES THIS WEEKEND CLIMBING INTO THE MID TO UPPER 90S AND WITH DEWPOINTS IN THE MID 70S...THIS WILL MAKE THE HEAT INDEX VALUES SOAR INTO THE 105 TO 110 RANGE. PLENTY OF HOT IF YOU ASK ME. WE ARE NOT ISSUING A HEAT ADVISORY AT THIS TIME SINCE OUR THRESHOLD IS 115 DEGREES HEAT INDEX VALUE AND WE WILL PEAK JUST BELOW IT. TAKE PRECAUTION IF YOU HAVE TO BE OUTSIDE. DRINK PLENTY OF FLUIDS...CHECK ON THE ELDERLY...PETS...JUST STAY IN THE AIR CONDITIONER IF YOU CAN. .LONG TERM (MONDAY THROUGH THURSDAY)... HOT WEATHER WILL CONTINUE THROUGH NEXT WEEK. NOT MANY CHANGES WERE DONE FROM THE PREVIOUS PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 91 73 94 / 30 40 20 10 ANNISTON 73 92 73 96 / 40 40 20 20 BIRMINGHAM 74 92 74 96 / 40 40 30 20 TUSCALOOSA 74 95 75 98 / 40 40 20 20 CALERA 74 93 74 96 / 50 40 30 20 AUBURN 74 91 74 92 / 50 50 30 30 MONTGOMERY 74 94 75 95 / 50 60 40 30 TROY 73 93 74 93 / 50 60 50 40 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 10/ARM
Hazardous weather outlook, Jul 21, 6:34 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 634 AM CDT THU JUL 21 2005 ALZ011>015-017>050-221130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 634 AM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS CENTRAL ALABAMA. ALTHOUGH A FEW OF THESE STORMS MAY BRIEFLY GROW STRONG ENOUGH TO PRODUCE DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL. IF THE STORMS PERSIST OVER A GIVEN AREA... EXCESSIVE RUNOFF WILL LIKELY PRODUCE LOCALIZED MINOR FLOODING...WITH FLASH FLOODS A POSSIBILITY. NO WIDESPREAD OR ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. THE THUNDERSTORMS WILL BE MOST NUMEROUS AND HAVE GREATEST INTENSITY BETWEEN 3 PM AND 7 PM. THIS AFTERNOON...TEMPERATURES ARE EXPECTED TO RISE TO THE MID 90S ACROSS WESTERN PORTIONS OF CENTRAL ALABAMA...MAINLY WEST OF INTERSTATE 65...AND ESPECIALLY ACROSS THE BLACK BELT REGION OF CENTRAL ALABAMA. THE COMBINATION OF HEAT AND HUMIDITY WILL PUSH HEAT INDEX VALUES UPWARDS TO BETWEEN 105 AND 108 DEGREES IN SOME LOCATIONS. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). HIGH TEMPERATURES SATURDAY THROUGH MONDAY ARE EXPECTED TO REACH THE MID 90S...WITH A FEW UPPER 90S POSSIBLE. THE COMBINATION OF THOSE TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO HEAT INDEX VALUES OF 105 TO 110 DEGREES. IF TEMPERATURES OR HUMIDITY LEVELS GET EVEN HIGHER THAN EXPECTED...THEN HEAT INDICES COULD CLIMB TO NEAR 110 DEGREES. A HEAT ADVISORY MAY BE REQUIRED OVER THE WEEKEND AND INTO NEXT WEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 61
In the hours before
Special weather statement, Jul 21, 2:21 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED CITY REFERENCE NATIONAL WEATHER SERVICE BIRMINGHAM AL 221 PM CDT THU JUL 21 2005 ALZ033-211945- PERRY- 222 PM CDT THU JUL 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY COUNTY UNTIL 250 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER THE FAR SOUTHEAST CORNER OF PERRY COUNTY NEAR SUTTLE. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SUTTLE THROUGH 250 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES IS POSSIBLE WITH THIS STORM AS WELL. MBS/91
Special weather statement, Jul 21, 2:21 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 221 PM CDT THU JUL 21 2005 ALZ033-211945- PERRY- 222 PM CDT THU JUL 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY COUNTY UNTIL 250 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER THE FAR SOUTHEAST CORNER OF PERRY COUNTY NEAR SUBTLE. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SUTTLE THROUGH 250 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES IS POSSIBLE WITH THIS STORM AS WELL. MBS/91
Special weather statement, Jul 21, 2:59 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 259 PM CDT THU JUL 21 2005 ALZ033-212045- PERRY- 259 PM CDT THU JUL 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY COUNTY UNTIL 345 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES SOUTH OF OAKMULGEE. THIS THUNDERSTORM WAS NEARLY STATIONARY OR VERY SLOWLY DRIFTING TO THE NORTHWEST. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OAKMULGEE... SPROTT...AND HEIBURGER THROUGH 345 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. MINOR FLOODING IS ANOTHER THREAT FROM THESE STORMS. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. MBS/91
Special weather statement, Jul 21, 3:09 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 309 PM CDT THU JUL 21 2005 ALZ024-026-212100- JEFFERSON-ST. CLAIR- 309 PM CDT THU JUL 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON AND ST. CLAIR COUNTIES UNTIL 400 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ARGO...MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SPRINGVILLE... ODENVILLE...MARGARET...ARGO...PINSON...BRANCHVILLE...TRUSSVILLE AND MOODY THROUGH 400 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. ANOTHER THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
Special weather statement, Jul 21, 3:50 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 350 PM CDT THU JUL 21 2005 ALZ044-212145- MONTGOMERY- 350 PM CDT THU JUL 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY COUNTY UNTIL 445 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SPRAGUE THAT WAS NEARLY STATIONARY. OTHER THUNDERSTORMS WERE DEVELOPING NEAR MONTGOMERY. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MONTGOMERY... SPRAGUE...SNOWDOUN...PINE LEVEL...CARTERS HILL AND PINTLALA THROUGH 445 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. MINOR FLOODING IS POSSIBLE WITH THESE STORMS AS WELL. ONE TO THREE INCHES OF RAINFALL IN LESS THAN AN HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. MBS/91
Special weather statement, Jul 21, 3:56 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 356 PM CDT THU JUL 21 2005 ALZ034-212130- BIBB- 356 PM CDT THU JUL 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 430 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CENTREVILLE...MOVING NORTH AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CENTREVILLE...BRENT AND WEST BLOCTON THROUGH 430 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. MINOR FLOODING FROM LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES IS POSSIBLE AS WELL. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. MBS/91
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:45 PM CDT | Flash Flood Warning | BMX | Lamar | 2 hr |
| Jul 21, 2:18 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 27 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.